Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 8, NWS Denver/Boulder, CO

April 9, 202216 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 9, 2022, 2:01 PM MDT for 16 counties in Colorado. It took effect at Apr 10, 2022, 11:00 AM MDT. It was in force for 8 hr. 34 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2022, 2:01 PM MDT (20:01 UTC)
In effect from
Apr 10, 2022, 11:00 AM MDT
Expired
Apr 10, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 12:14 PM MDTNON-TSTM WND GST 591 Nnw Briggsdale, COMESONET STATION CO043 014W176 BRIGGSDALE.
Apr 10, 12:30 PM MDTNON-TSTM WND GST 673 Wnw Mishawaka, COMESONET STATION EW0853 LIVERMORE.
Apr 10, 12:35 PM MDTNON-TSTM WND GST 683 Ese Buckeye, COMESONET STATION BEYC2 BUCKEYE.
Apr 10, 12:59 PM MDTNON-TSTM WND GST 58Virginia Dale, COMESONET STATION CO036 VIRGINIA DALE.
Apr 10, 1:07 PM MDTNON-TSTM WND GST 582 Nnw Briggsdale, COMESONET STATION TT567 CROW CREEK.
Apr 10, 1:19 PM MDTNON-TSTM WND GST 606 Sw Carr, COMESONET STATION CO166 I-25 AND BUCKEYE RD.
Apr 10, 1:25 PM MDTNON-TSTM WND GST 574 Ene Severance, COMESONET STATION AP912 EATON.
Apr 10, 1:30 PM MDTNON-TSTM WND GST 582 Nne Natural Fort, COMESONET STATION CO041 I-25 AT WYOMING BORDER.
Apr 10, 1:30 PM MDTNON-TSTM WND GST 622 W Keenesburg, COMESONET STATION CO038 076E037 KEENESBURG.
Apr 10, 1:35 PM MDTNON-TSTM WND GST 583 Ene Hudson, COAWOS STATION CO82 3 ENE HUDSON.
Apr 10, 1:49 PM MDTNON-TSTM WND GST 552 Se Denver Intl Airpor, COASOS STATION KDEN DENVER INTL AIRPORT.
Apr 10, 2:03 PM MDTNON-TSTM WND GST 68Iliff, CO
Apr 10, 2:10 PM MDTNON-TSTM WND GST 553 Sw Rocky Flats, COMESONET STATION CO109 ROCKY FLATS HWY 93 AND 72.
Apr 10, 2:18 PM MDTNON-TSTM WND GST 715 N Pawnee Pass, COAWOS STATION K1MW STERLING 15 WNW.
Apr 10, 2:35 PM MDTDUST STORMFort Morgan Airport, COFORT MORGAN AIRPORT REPORTED QUARTER MILE OR BELOW A QUARTER MILE VISIBILITY BETWEEN 2:35 AND 3:55 PM. A PEAK WIND OF 62 MPH AND GUST OF 74 MPH WAS RECORDED IN THIS TIME.
Apr 10, 2:41 PM MDTNON-TSTM WND GST 682 Ese Sterling, COMESONET STATION CO035 I-76 STERLING.
Apr 10, 2:45 PM MDTNON-TSTM WND GST 603 Se Goodrich, COMESONET STATION WIG01 WIGGINS.
Apr 10, 2:45 PM MDTNON-TSTM WND GST 60North Sterling Reservoi, COMESONET STATION TT562 NORTH STERLING.
Apr 10, 3:01 PM MDTNON-TSTM WND GST 652 Ene Wiggins, COMESONET STATION CO039 076W067 WIGGINS BIJOU CREEK.
Apr 10, 3:15 PM MDTNON-TSTM WND GST 59Akron, COASOS STATION KAKO AKRON.
Apr 10, 3:15 PM MDTNON-TSTM WND GST 74Fort Morgan Airport, COAWOS STATION KFMM FORT MORGAN.
Apr 10, 3:25 PM MDTTSTM WND DMG1 S Sterling, COPOWERLINES KNOCKED DOWN CAUSING A SMALL FIRE. ESTIMATED GUSTS OVER 60 MPH.
Apr 10, 3:30 PM MDTNON-TSTM WND GST 551 Nne Log Lane Village, COMESONET STATION FTM02 FORT MORGAN.
Apr 10, 3:32 PM MDTTSTM WND GST 633 E Brush, COREPORT VIA SPOTTERNETWORK.
Apr 10, 3:35 PM MDTNON-TSTM WND GST 663 Wsw Sterling, COAWOS STATION KSTK STERLING.
Apr 10, 3:42 PM MDTNON-TSTM WND GST 663 E Union, COMESONET STATION CO183 I-76 MERINO EXIT.
Apr 10, 3:45 PM MDTTSTM WND DMGIliff, COFENCE BLOWN DOWN AND CHICKEN COOP DAMAGED WITH ESTIMATED GUSTS TO 70 MPH. DELAYED REPORT. TIME ESTIMATED.
Apr 10, 3:45 PM MDTNON-TSTM WND GST 551 Ssw Julesburg, COMESONET STATION OVD01 OVID.
Apr 10, 3:51 PM MDTNON-TSTM WND GST 59Fort Morgan, COMESONET STATION CO184 0.8 MI E OF MAIN ST. FORT MORGAN.
Apr 10, 3:52 PM MDTNON-TSTM WND GST 592 Se Julesburg, COMESONET STATION CO034 I-76 JULESBURG.
Apr 10, 4:00 PM MDTTSTM WND DMG1 Wsw Sterling, COLARGE TREE UPROOTED AND LANDED ON TWO CARS. DELAYED REPORT. THE TIME OF DAMAGE IS ESTIMATED.
Apr 10, 4:07 PM MDTTSTM WND GST 672 Wsw Brush, COREPORT VIA SPOTTERNETWORK.
Apr 10, 5:04 PM MDTNON-TSTM WND GST 578 S Holyoke, COMESONET STATION CO048 US 385 HOLYOKE.
Apr 10, 5:47 PM MDTTSTM WND DMGBrush, COREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3501 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS85 KBOU 092001
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
201 PM MDT Sat Apr 9 2022

Very dry conditions combined with breezy winds will continue to
produce critical fire weather conditions across much of the urban
corridor, Palmer Divide, Cheyenne Ridge and southern plains this 
afternoon. Conditions will improve this evening as the winds die
down and a cold front pushes through the region.

Wind gusts will be stronger on Sunday. Temperatures will be 
cooler but it will remain very dry. This is expected create 
another period of critical fire weather conditions across the I-25
corridor and northeast plains.

COZ238>243-100415-
/O.UPG.KBOU.FW.A.0006.220410T1700Z-220411T0100Z/
/O.NEW.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/
/O.CON.KBOU.FW.W.0007.000000T0000Z-220410T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-
201 PM MDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND 
PORTIONS OF THE PLAINS...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND 
PORTIONS OF THE PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242 and 
  243.

* Timing...11 AM MDT until 7 PM MDT today and again on Sunday.

* Winds...West 10 to 20 mph with gusts to 30 mph today. Northwest
  20 to 30 mph with gusts up to 45 mph on Sunday.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ246-247-100415-
/O.NEW.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/
/O.CON.KBOU.FW.W.0007.000000T0000Z-220410T0100Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
201 PM MDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTY... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Sunday.

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...11 AM MDT until 7 PM MDT today.

* Winds...West 10 to 20 mph with gusts to 30 mph today. Northwest
  15 to 25 mph with gusts up to 40 mph on Sunday.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ244-245-248>251-100415-
/O.UPG.KBOU.FW.A.0006.220410T1700Z-220411T0100Z/
/O.NEW.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/
Morgan County-Central and East Adams and Arapahoe Counties-
Logan County-Washington County-Sedgwick County-Phillips County-
201 PM MDT Sat Apr 9 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 244, 245, 248, 249, 250 and 
  251.

* Timing...11 AM MDT until 7 PM MDT Sunday.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fire that develops will have the potential to 
  spread rapidly. Outdoor burning should be avoided, as well as 
  any activity that may produce a spark and start a fast moving 
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
528 
WWUS85 KBOU 100104
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
704 PM MDT Sat Apr 9 2022

Critical fire weather conditions have subsided early this evening
so the Red Flag Warning has expired for today.

Wind gusts will be stronger on Sunday. Temperatures will be
cooler but it will remain very dry. This is expected create
another period of critical fire weather conditions across the I-
25 corridor and northeast plains.

COZ238>243-246-247-101315-
/O.EXP.KBOU.FW.W.0007.000000T0000Z-220410T0100Z/
/O.CON.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
704 PM MDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR
AND PORTIONS OF THE PLAINS...

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE I-25 CORRIDOR AND PORTIONS OF THE PLAINS...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 246 and 247.

* Timing...11 AM MDT until 7 PM MDT today and again on Sunday.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fire that develops will likely spread rapidly. 
  Outdoor burning should be avoided, as well as any activity 
  that may produce a spark and start a fast moving wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ244-245-248>251-101315-
/O.CON.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/
Morgan County-Central and East Adams and Arapahoe Counties-
Logan County-Washington County-Sedgwick County-Phillips County-
704 PM MDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
PLAINS...

* Affected Area...Fire Weather Zones 244, 245, 248, 249, 250 and 
  251.

* Timing...11 AM MDT until 7 PM MDT Sunday.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fire that develops will have the potential to 
  spread rapidly. Outdoor burning should be avoided, as well as 
  any activity that may produce a spark and start a fast moving 
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
218 
WWUS85 KBOU 101023
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
423 AM MDT Sun Apr 10 2022

COZ238>251-102230-
/O.CON.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
423 AM MDT Sun Apr 10 2022

...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM 
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
EASTERN PLAINS...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...11 AM MDT until 7 PM MDT today.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fire that develops will have the potential to 
  spread rapidly. Outdoor burning should be avoided, as well as 
  any activity that may produce a spark and start a fast moving 
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
900 
WWUS85 KBOU 101722
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1122 AM MDT Sun Apr 10 2022

COZ238>251-110100-
/O.CON.KBOU.FW.W.0008.000000T0000Z-220411T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1122 AM MDT Sun Apr 10 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND EASTERN
PLAINS...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...11 AM MDT until 7 PM MDT today.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fire that develops will have the potential to 
  spread rapidly. Outdoor burning should be avoided, as well as 
  any activity that may produce a spark and start a fast moving 
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds and low relative humidity can contribute to extreme 
fire behavior.

&&

$$
189 
WWUS85 KBOU 110100
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
700 PM MDT Sun Apr 10 2022

...RED FLAG WARNING HAS EXPIRED...

COZ238>251-110200-
/O.EXP.KBOU.FW.W.0008.000000T0000Z-220411T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
700 PM MDT Sun Apr 10 2022

...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND NORTHEASTERN 
PLAINS OF COLORADO...

Critical fire weather conditions have subsided early this evening
so the Red Flag Warning has expired for today.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 10:09 AM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 9, 10:09 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1009 AM MDT Sat Apr 9 2022

.UPDATE...
Issued at 957 AM MDT Sat Apr 9 2022

Only minor adjustments planned for the grids at this time. A very
warm, dry and breezy afternoon. Some high cloud cover will remain
over the region due to a standing wave cloud along Front Range.
That feature should start to break down mid to late afternoon,
after 3 pm. Most of this already reflected in the grids

&&

.SHORT TERM...(Today and tonight)
Issued at 400 AM MDT Sat Apr 9 2022

Water vapor imagery shows a shortwave trough over Montana with an
associated cold front and dry intrusion that extended from eastern
Montana to Salt lake City to southern California. A warm, moist
conveyor belt ahead of this dry intrusion in Utah and southern
Wyoming does not have very deep moisture associated with it and
there is barely a continuous line of clouds. Satellite also
reveals a mountain wave cloud has developed over the foothills and
I-25 corridor which is keeping temperatures quite warm for this
time of night.

The trough over the Pacific Northwest will approach our forecast
area later today and tonight as a mid to upper level jet stream
passes overhead. Lee cyclogenesis will develop over the
northeastern plains throughout the day today with breezy
conditions developing. The strongest gusts will be over the
mountains and higher terrain with gusts up to 40 mph expected.
Areas across the I-25 corridor and eastern plains that are able to
develop a well-mixed boundary layer will have gusty winds up to 30
mph. The problem will be that the mountain wave cloud will limit
some of this mixing as it will keep temperatures slightly cooler
at the surface. The best chance for the stronger winds aloft to
mix down to the surface will be across the Palmer Divide,
Cheyenne Ridge, and I-25 corridor as those areas will see less
cloudiness than the far eastern plains. As a result, the Red Flag
Warning was kept across those mentioned windier locations while
the Fire Weather Watch was canceled for the far eastern plains due
to winds not expected to meet criteria.

With dry air in place, the majority of the daylight hours should
be dry. Towards the late afternoon and evening, a cold front will
push across our area along with low to mid level frontogenesis.
This frontogenesis will combine with steep lapse rates and perhaps
up to 500 j/kg of most unstable CAPE to create showers and a
couple weak thunderstorms. These will mainly be over the northern
mountains but a few of the showers and storms will move across the
northern plains mainly to the north of I-76. PoPs were increased
as most models have increased the coverage and amount of QPF. The
majority of our forecast area has a mention of precipitation in
the forecast with snow levels staying mostly above 7,000 feet for
this event. Forecast snow amounts were brought closer in line with
the HREF mean which has up to 6 inches across the highest mountain
peaks and ridges. The amounts aren't enough to warrant a Winter
Weather Advisory but travel will be impacted tonight into Sunday
morning. The convective snow showers that are forecast to move
across the mountains should do so during the late evening and
overnight hours so the issuance of Snow Squall Warnings is
unlikely since the worst travel conditions will not occur during
the day.

Otherwise, high temperatures were decreased a couple of degrees
across the plains due to the mountain wave cloud.

.LONG TERM...(Sunday through Friday)
Issued at 238 AM MDT Sat Apr 9 2022

Sunday looks to be windy for much of the area. West-northwest
flow aloft will prevail behind an upper level trough exiting the
region. Cold front will be through Colorado by Sunday morning.
Could see a few weak snow showers over the mountains. Models show
spotty light QPF across the lower elevations Sunday morning. Can't
rule a few a sprinkles/flurries Sunday morning, however with dry
air rapidly moving into the area, chances for measurable
precipitation will be low, less than 10 percent. Gusty west-
northwest winds should prevail by early afternoon as strong winds
aloft mix down. Winds should remain under high wind criteria, but
gusts to 50 mph will be possible over far northern Colorado. This
combined with relative humidities plummeting will lead to critical
fire weather conditions. Will issue a Fire Weather Watch for the
Front Range Urban Corridor and most of the eastern plains.

Strong southwest flow aloft develops Monday ahead of an upper
level trough diving southeast across the Pacific Northwest. This
will bring warmer temperatures with highs in the upper 50s to
lower 60s over northeast Colorado. A lee side trough should form
east of the mountains/foothills. Gusty south winds will prevail to
the east of it with weaker winds under the trough. Moisture
begins to increase Monday across the area. By Monday evening,
expect rain/snow showers over the mountains with just a slight
chance for rain showers elsewhere.

The 00Z models have done nothing to increase the forecast
confidence for Tuesday through Thursday. Models generally agree
there will be a weakening low ejecting northeast across Montana.
To the south, a strong jet will stretch from the Pacific to the
Four Corners. Expect orographic lift and Pacific moisture to bring
the mountains a good shot of snow Tuesday/Tuesday night. A
surface low forms east of the mountains and a cold front drops
south across Colorado. This will should bring a good chance for
rain with it, possibly changing to snow as the airmass cools
Tuesday night and Wednesday. Models still trying to figure where
the new upper level forms east of the mountains, or if your the
GFS, the old low over the Montana reintensifies, an unlikely
scenario. There is a slight agreement among the
UKMET/ECMWF/Canadian that a closed low forms somewhere over South
Dakota or Nebraska. This would result in mainly windy conditions
and mountain snow for the area. Will have the highest PoPs
Tuesday/Tuesday night for the lift that accompanies the cold
front. For Wednesday and Thursday, expect it to be cold with highs
in the 40s, possibly colder if an extend period of precipitation
falls. Will broadbrush chance PoPs until there is more certainty
for Wednesday and Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 534 AM MDT Sat Apr 9 2022

VFR conditions are expected through at least this afternoon. With
southwesterly to westerly flow increasing in the low to mid
levels, soouthwest winds 10-15 kts this morning will increase
gusts 20-25 knots after 17z. A mountain wave cloud may limit
mixing within the boundary layer which could result in weaker
westerly winds, so we made a slight adjustment to the peak wind
gusts.

A cold front will move across the area during the evening hours
shifting winds to the northwest and then more to the north. There
is plenty of disagreement in the models as to whether any showers
will form over or near the airport. The potential does exist and
ceilings and visibilities could come down towards ILS/MVFR if
showers do form but the most likely scenario is that showers don't
develop and VFR conditions persist. Best chance for ILS
ceilings early Sunday morning, after 06z.

&&

.FIRE WEATHER...
Issued at 400 AM MDT Sat Apr 9 2022

With above normal temperatures and a dry airmass expected to be in
place, relative humidity will drop to around 10-12 percent across
the plains and foothills. The limiting factor for critical fire
weather conditions to develop will be wind gusts. Wind gusts are
expected to be above 25 mph across the I-25 corridor, Palmer
Divide, and near the Cheyenne Ridge so the Red Flag Warnings were
kept there. A mountain wave cloud will mean winds will be less
than forecast across the far eastern plains so the Fire Weather
Watch was canceled there.

Gusty west winds are expected to form by early afternoon Sunday
behind a cold front. Relative humidities are expected to fall into
the 10-20 percent range during the afternoon. Decided to issue a
Fire Weather Watch for most locations east of the foothills. Did
not include Lincoln county where winds may anti-cyclone to the
northeast at weaker speeds and produce higher relative humidity as
well.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for COZ238>245-248>251.

Red Flag Warning until 7 PM MDT this evening for COZ238>243-246-
247.

&&

UPDATE...Cooper
SHORT TERM...Danielson
LONG TERM...Meier
AVIATION...Cooper/Danielson
FIRE WEATHER...Danielson/Meier
Hazardous weather outlook, Apr 9, 10:55 AM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1055 AM MDT Sat Apr 9 2022

COZ030>051-101700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1055 AM MDT Sat Apr 9 2022

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE PLAINS IN EFFECT
11 AM TO 8 PM TODAY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Very warm and dry weather today along with gusty winds will
create critical fire weather conditions across the I-25 corridor,
Palmer Divide, and Cheyenne Ridge. A Red Flag Warning is in effect
from 11 AM to 8 PM for those locations.

Showers and storms will develop mainly over the northern mountains
late this afternoon and will continue through tonight. The higher
mountain ridges and peaks could see 1 to 4 inches of snow. Slick
travel conditions are expected late tonight into Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Dry and windy conditions Sunday will create critical fire weather
conditions along the I-25 corridor and eastern plains. Windy
conditions are expected again Monday across the plains.

A strong storm system will move across the Rockies Tuesday and
Wednesday. There is a good chance the mountains see moderate to
heavy snowfall with this system. For the Front Range and eastern
plains, forecast remain uncertain. Cooler temperature and windy
conditions are expected. Some rain and possible snow should occur,
but it remains unclear if this significant storm moves over
Colorado or to the north of the state.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:44 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 9 more9 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.